R. OR, M.D.; Y. KLEINMAN, M.D.; T. CHAJEK-SHAUL, M.D.
To the editor: We write to report a urinary bladder tumor that developed with prolonged use of azathioprine in a young patient with systemic lupus erythematosus.
A 27-year-old man 12 years previously had had a skin rash, hepatosplenomegaly, Coombs' positive hemolytic anemia, and nephritis. A diagnosis of systemic lupus erythematosus was confirmed by a positive test for lupus erythematosus cells. Results of a kidney biopsy showed active focal proliferative and necrotizing lupus nephritis. The patient was treated with steroids and azathioprine. A complete clinical and laboratory remission was achieved, and the patient was maintained on prednisone, 20 mg/d, and azathioprine,
R. OR, Y. KLEINMAN, T. CHAJEK-SHAUL. Azathioprine and Urinary Bladder Tumor. Ann Intern Med. 1983;99:737. doi: 10.7326/0003-4819-99-5-737_1
Download citation file:
Published: Ann Intern Med. 1983;99(5):737.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use